Ipilimumab-Associated lymphocytic colitis: A case report
Ipilimumab is a cytotoxic T-lymphocyte-Associated antigen-4 (CTLA-4) inhibitor approved for treatment of metastatic melanoma. Gastrointestinal side effects are common and include diarrhea, colitis, and hepatitis. Histopathology typically shows active neutrophilic colitis, and microscopic colitis is rare with only one biopsy-proven case reported in the literature. We now report a second case of microscopic colitis associated with treatment with ipilimumab. While treatment of ipilimumab-Associated colitis is typically discontinuation of the drug and systemic steroids followed by infliximab if no response to steroids, in our case the patient's symptoms responded to oral budesonide alone, and therapy with ipilimumab was successfully resumed. The etiology of ipilimumab-Associated colitis is unknown but may be related to loss of CTLA-4-expressing T-regulatory cells.
Romain, PES; Salama, AKS; Lynn Ferguson, N; Burbridge, RA
Volume / Issue
Start / End Page
Electronic International Standard Serial Number (EISSN)
International Standard Serial Number (ISSN)
Digital Object Identifier (DOI)